Florida, 2009Tornadoes and Flash Flood in Florida, March 31, 2009
March 31, 2009 · NWS MFL · 6 events in 1 county or zone
A warm front lifted north through South Florida during the day of March 31. Unstable air south of the front combined with warm temperatures combined to produced strong and severe thunderstorms over Palm Beach County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $101,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted north through South Florida during the day of March 31. Unstable air south of the front combined with warm temperatures combined to produced strong and severe thunderstorms over Palm Beach County. A total of about 5,000 customers lost power.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 31, 12:33 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 31, 12:33 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
133 PM EDT TUE MAR 31 2009
.AVIATION...
MAINLY VFR CONDITIONS EXPECTED THROUGH REMAINING AFTERNOON AND
EVENING HOURS. HOWEVER...THE EAST COAST TERMINALS SHOULD EXPECT VCSH
WITH BRIEF PERIODS OF MVFR CONDITIONS POSSIBLE FROM TIME TO TIME
WITH A PASSING SHOWER. SOUTHEASTERLY FLOW IS EXPECTED TO PREVAIL
ACROSS THE REGION TONIGHT...AS WELL AS WEDNESDAY AND EXPECTED TO
INCREASE TO NEAR 13 KNOTS OR EVEN GRATER BY WEDNESDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 1055 AM EDT TUE MAR 31 2009/
UPDATE...
WILL MAKE NO CHANGES TO THE GOING FORECAST THIS MORNING...WITH
SCATTERED SHOWERS/THUNDERSTORMS STILL EXPECTED TO DEVELOP AS THE
LOW-LEVEL AIRMASS ACROSS SOUTH FLORIDA DESTABILIZES WITH
INCREASING DIURNAL WARMING. LATEST VISIBLE SATELLITE DATA HAS
SHOWN A RAPID INCREASE IN CUMULUS CLOUDS OVER THE LAST HOUR OR
SO...AND WITH MORNING RAOB FROM KMFL INDICATING 2500-3000 J/KG
SBCAPE...WOULD ANTICIPATE PRECIPITATION TO BEGIN DEVELOPING BY
EARLY AFTERNOON. LATEST CWFMFL LOOKS TO BE IN GOOD SHAPE...AS
WELL...WITH NO CHANGES PLANNED THIS MORNING.
70/DD
AVIATION DISCUSSION... /ISSUED 737 AM EDT TUE MAR 31 2009/
AVIATION...
WARM FRONT OVER EXTREME SOUTHERN FLORIDA WILL MOVE NORTH TODAY
WITH CEILINGS GRADUALLY LOWERING THIS MORNING ACROSS ALL
TERMINALS. BKN CEILINGS MAINLY ARND 4 KFT ARE EXPECTED AFTER 14Z
WITH BRIEF MVFR/IFR CONDITIONS ASSOCIATED WITH VCSH/VCTS. MOST
ACTIVITY EXPECTED DURING MORNING HOURS WITH SHRA/TSRA MOVING
INLAND BY AFTERNOON. KPBI, HOWEVER, MAY BE AFFECTED EVEN DURING
AFTERNOON HOURS AS PREVAILING SW FLOW WILL ADVECT ANY PRECIP
ACTIVITY NORTHEASTWARD. SEA BREEZE SHOULD DEVELOP OVER KAPF DURING
EARLY AFTERNOON HELPING TO KEEP SHRA/TSRA INLAND AND AWAY FROM THE
TERMINAL.
PREV DISCUSSION... /ISSUED 320 AM EDT TUE MAR 31 2009/
DISCUSSION...
WEAK/DIFFUSE SFC FRONTAL BOUNDARY EVIDENT IN SFC OBS/NIGHTTIME SAT
IMAGERY NEAR THE SOUTHERN TIP OF THE SOUTH FL PENINSULA.
CURRENTLY...PARTLY CLOUDY SKIES ARE THE RULE WITH JUST AN ISOLATED
SHOWER OR TWO ACROSS THE COASTAL WATERS. WOULD EXPECT PERHAPS A
SLIGHT INCREASE IN SHOWER COVERAGE TOWARDS MORNING...ESPECIALLY
ACROSS THE SOUTHERN PENINSULA AND SOUTHEASTERN COAST...BUT THIS IS
SOMEWHAT UNCERTAIN AS MODELS HAVE SIGNIFICANTLY OVERDONE PRECIP
OVERNIGHT THUS FAR.
THE DIFFUSE BOUNDARY WILL CONTINUE TO RETURN NORTH THROUGH THE
REGION TODAY...REACHING CENTRAL FL THIS EVENING. AS IT MOVES
THROUGH...RETURN SERLY/SRLY FLOW WILL ADVECT MOIST AND UNSTABLE
ATMOSPHERE NORTH TO LAKE OKEECHOBEE BY MID DAY. LIGHT OVERALL WIND
FLOW DUE TO DEPARTING WEAK SFC HIGH WILL LEAD TO WHAT WOULD
OTHERWISE BE A TYPICAL SUMMER DAY...THOUGH ON THE LAST DAY OF
MARCH...WITH SHOWERS/STORMS FORMING ALONG INLAND-MOVING SEA BREEZE
BOUNDARIES BY THE MID DAY/EARLY AFTERNOON HOURS. ISOLATED TO
SCATTERED ACTIVITY IS LIKELY AS THIS OCCURS ACROSS CENTRAL AND
WESTERN SECTIONS OF THE EAST COAST METRO AREAS...BUT GIVEN 9-12KT
SERLY SFC WINDS FEEL MOST ACTIVITY WILL FIRE AWAY FROM THE
IMMEDIATE COAST. SIMILAR SITUATION EXPECTED IN NAPLES...WITH SSW
SEA BREEZE KEEPING MOST CONVECTION JUST INLAND. MODEL FCST
SOUNDINGS ARE ACTUALLY SUGGESTING SLIGHTLY MORE INSTABILITY THAN
PREVIOUS DAYS...WITH CAPE RANGING FROM 1700-2500 J/KG BY EARLY
AFTERNOON ACROSS THE CWA. FCST SOUNDINGS ALSO SHOW 30-35KT MID
LEVEL FLOW ACROSS NORTHERN AREAS BY LATE AFTERNOON...WHICH COULD
PROMOTE ORGANIZATION OF MULTICELL CLUSTERS ESPECIALLY AS
INTERACTION BETWEEN OUTFLOW AND LAKE BREEZE BOUNDARIES
INCREASES...AS WELL AS A VERY ISOLD THREAT FOR STRONG WINDS WITH
THE STRONGEST STORMS. THEREFORE...EXPECT SEA BREEZES TO CARRY
ACTIVITY INLAND WHERE THE ADDED CONVERGENCE WILL ALLOW ACTIVITY TO
BLOSSOM...THEN ORGANIZE AND MOVE NORTH/NORTHEAST TOWARDS THE
LAKE/PALM BEACH COUNTY LATE THIS AFTERNOON UNDER DEEP- LAYER SWRLY
FLOW ABOVE THE SFC. UNDER THIS SCENARIO IT WOULD BE CONCEIVABLE
FOR INLAND/METRO PALM BEACH COUNTY AND THE LAKE TO SEE MORE THAN
ONE ROUND OF STORMS TODAY. SOME ACTIVITY MAY LINGER THIS EVENING
IN PALM BEACH COUNTY BEFORE MOVING NE OFFSHORE...OTHERWISE A
DRY/HUMID AND PARTLY CLOUDY NIGHT IS EXPECTED TONIGHT WITH SOME
FOG ACROSS INTERIOR AREAS IN THE WAKE OF THE RAINFALL IF WINDS CAN
DECOUPLE.
BEYOND TONIGHT...THERE REMAINS LITTLE CHANGE TO THE FCST REASONING
INTO NEXT WEEKEND. SOUTH FL WILL REMAIN ON THE FLAT NW FLANK OF
A BUILDING DEEP-LAYER RIDGE JUST TO OUR SE...WHICH WILL BE CLOSE
ENOUGH TO BRING IN SLIGHTLY DRIER AIR AND INCREASING STABILITY FOR
THE WED AND THU TIME FRAME. ALL THE WHILE...NEARLY ZONAL MID/UPPER
FLOW WITH EMBEDDED STRONG SHORTWAVES WILL CONTINUE ACROSS THE
SOUTHEASTERN STATES...CARRYING SEVERAL STRONG DISTURBANCES ACROSS
NORTH FL OR THE CAROLINAS THIS PERIOD. BY FRIDAY AND SATURDAY...
ONE OF THESE DISTURBANCES MAY DRAG A WEAK FRONTAL BOUNDARY DOWN TO
CENTRAL FL OR LAKE OKEECHOBEE. MODELS HAVE BEEN WAVERING ON THIS
AND CONTINUE TO DO SO...BUT WOULD ONCE AGAIN HYPOTHESIZE THAT SUCH
A WEAK FRONT WOULD HAVE A HARD TIME MAKING IT AS FAR SOUTH AS THE
LAKE GIVEN IT WILL BE PARALLEL TO DEEP- LAYER FLOW AND BUTTING
INTO THE NW SIDE OF THE RIDGE. EITHER WAY...MODELS MOVE THE FRONT
BACK WELL NORTH OF THE REGION FOR SUNDAY WITH A WARM DAY PSBL...
BEFORE A STRONGER SYSTEM ACROSS THE MID ATLANTIC STATES PSBLY
DRAGS A COLD FRONT SOUTH THROUGH THE REGION EARLY NEXT WEEK.
AS FAR AS TEMPS ARE CONCERNED...A WARMING TREND IS EXPECTED
THROUGH THE WED-FRI TIME FRAME AS SFC FLOW GRADUALLY VEERS TO
SWRLY AND INCREASES...LIMITING SEA BREEZE POTENTIAL. MEXMOS
GUIDANCE HAS TEMPS RISING TO NEAR 90 ON THE EAST COAST THIS
PERIOD...AND GIVEN 850MB TEMPS AROUND +16C AND OFFSHORE FLOW THIS
CERTAINLY SEEMS REASONABLE BY FRI. GIVEN SWRLY FLOW TEMPS WILL
LIKELY HOLD IN THE MID 80S ALONG THE GULF COAST AND IN THE NAPLES
AREA DUE TO THE ONSHORE FLOW FROM THE STILL RELATIVELY COOL GULF
WATERS.
MARINE...
LIGHT SERLY WINDS WILL BECOME MORE SRLY AND INCREASE TO 15-20KTS
FOR MUCH OF THE WED-FRI TIME FRAME AHEAD OF STRONG SYSTEMS
PASSING WELL NORTH OF THE REGION. LIGHTER WINDS MAY BE PSBL
SAT/SUN AS A WEAK FRONT MAY STALL ACROSS THE REGION...BEFORE A
STRONGER FRONT MOVES THROUGH THE COASTAL WATERS EARLY NEXT WEEK.
SEAS WILL RUN 4-6FT IN THE GULF STREAM WITH THE MODERATE SRLY
WINDS LATE THIS WEEK.
FIRE WEATHER...
NO CONCERNS THIS PERIOD BEYOND THE THREAT FOR LIGHTNING STRIKES
ESPECIALLY THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 73 85 74 86 / 30 20 10 10
FORT LAUDERDALE 74 85 75 86 / 20 10 10 10
MIAMI 74 86 74 87 / 20 10 10 10
NAPLES 70 86 72 86 / 20 20 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Mar 31, 8:19 AM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
919 AM EDT TUE MAR 31 2009
FLZ063-066>075-168-172>174-010430-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
919 AM EDT TUE MAR 31 2009
...SCATTERED THUNDERSTORMS ACROSS MOST OF THE AREA TODAY...
...A FEW STORMS COULD PRODUCE STRONG WIND GUSTS...
...MODERATE RISK OF WATERSPOUTS THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER MAINLAND SOUTH FLORIDA TODAY. INCREASING INSTABILITY, ALONG
WITH FAVORABLE CONDITIONS ALOFT, COULD RESULT IN A FEW STORMS
BECOMING STRONG WITH STRONG GUSTY WINDS.
WATERSPOUTS: A FRONTAL BOUNDARY WILL MOVE NORTH FROM THE FLORIDA
KEYS TODAY INTO MAINLAND SOUTH FLORIDA AND THE ADJACENT WATERS. A
FAVORABLE LOW LEVEL WIND PROFILE AND CLOUD CONVERGENCE LINES ALONG
WITH A FEW DEVELOPING SHOWERS, COULD RESULT IN A FEW WATERSPOUTS
DEVELOPING OVER THE ATLANTIC, BISCAYNE BAY AND GULF OF MEXICO
WATERS THROUGH THIS MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Mar 31, 1:01 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
201 PM EDT TUE MAR 31 2009
FLZ067-068-168-311930-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
201 PM EDT TUE MAR 31 2009
...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST PALM BEACH COUNTY...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF PALM BEACH GARDENS. THIS STORM
WAS NEARLY STATIONARY.
THIS STORM WILL AFFECT...
RURAL NORTHEASTERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...SMALL
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2679 8014 2684 8023 2696 8017 2696 8015
2697 8014 2697 8011 2697 8009 2697 8007
2692 8006 2690 8005
TIME...MOT...LOC 1859Z 286DEG 1KT 2685 8016
60Special weather statement, Mar 31, 1:23 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
223 PM EDT TUE MAR 31 2009
FLZ068-168-311900-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
223 PM EDT TUE MAR 31 2009
...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST PALM BEACH COUNTY...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR JUPITER...MOVING NORTHEAST
AT 5 MPH.
THIS STORM WILL AFFECT...
JUPITER...
TEQUESTA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
LAT...LON 2684 8012 2688 8020 2696 8016 2698 8014
2697 8011 2698 8010 2698 8008 2696 8006
2692 8006 2690 8004
TIME...MOT...LOC 1821Z 220DEG 6KT 2690 8012
60Special weather statement, Mar 31, 2:09 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT TUE MAR 31 2009
FLZ067-068-072-312000-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
METRO BROWARD COUNTY FL-
309 PM EDT TUE MAR 31 2009
...STRONG THUNDERSTORM MOVING ACROSS PALM BEACH AND BROWARD COUNTY
LINE...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MISSION BAY. THIS STORM WILL DRIFT SLOWLY
SOUTH.
THIS STORM WILL AFFECT...
SANDALFOOT COVE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...SMALL
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2630 8022 2632 8025 2637 8021 2634 8014
TIME...MOT...LOC 1907Z 075DEG 1KT 2634 8021
60
Event by event
3 thunderstorm wind, 2 tornado, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Palm Beach
- When
- March 31, 2:25 PM EST
- Where
- Palm Beach County, 1.42 mi SW of Tequesta
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 26.883, -80.113
A metal shed flipped due to strong wind gusts in the The Heights near Donald Ross Road east of I-95.
Tornado, Palm Beach
- When
- March 31, 2:30 PM EST to 2:35 PM EST
- Where
- Palm Beach County, 3.45 mi NW of Palm Beach Gardens to 2.83 mi NW of Palm Beach Gardens
- Rating
- EF0
- Path length
- 0.7 mi
- Path width
- 200 yd
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 26.835, -80.110
A tornado touched down in Palm Beach Gardens in the Ballenisles Golf Country Club near Holly and Seagrape Drives. The tornado moved southeast, moving across Military Trail and Lilac Street, and lifted near Palm Beach Gardens High School. Minor roof damage was noted to a few residential buildings, as well as trees uprooted and a fence blown over near Palm Beach Gardens High School. Final tornado rating was EF0 based on Emergency Manager survey and analysis of damage photos.
Thunderstorm Wind, Palm Beach
- When
- March 31, 2:40 PM EST to 2:45 PM EST
- Where
- Palm Beach County, 2.56 mi WSW of Palm Beach Gardens to 2.45 mi WNW of Mangonia Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 26.784, -80.107
Power lines were downed along Military Trail between Blue Heron and 45th Streets.
Tornado, Palm Beach
- When
- March 31, 2:50 PM EST to 2:53 PM EST
- Where
- Palm Beach County, 0.25 mi SE of Glen Ridge to 0.51 mi SE of Glen Ridge
- Rating
- EF0
- Path length
- 0.27 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 26.727, -80.067
A second tornado touchdown occurred in West Palm Beach near Palm Beach Lakes Boulevard and Australian Avenue. This is the same storm that produced the tornado in Palm Beach Gardens, but eyewitness reports and photographs indicate a likely second tornado touchdown in the West Palm Beach area. Damage was minor (EF0) consisting of downed traffic signals, tree branches broken off, and a bus bench flipped over.
Thunderstorm Wind, Palm Beach
- When
- March 31, 2:50 PM EST
- Where
- Palm Beach County, 0.45 mi NW of Riviera Beach
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 26.774, -80.056
Trees and power lines were knocked down in Riviera Beach near 13th Street between Avenue E and Broadway.
Flash Flood, Palm Beach
- When
- March 31, 3:30 PM EST to 6:00 PM EST
- Where
- Palm Beach County, 2.29 mi NW of Palm Beach Gardens to 3.6 mi WNW of North Palm Beach
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 26.827, -80.092
Significant flooding was reported in the Palm Beach Gardens and North Palm Beach areas. Flooding was most severe in the area of Pearl Street and Riverside Drive, and along US 1 near PGA Boulevard. Water reached the windows of cars in some cases. The flooding along US 1 was exacerbated by construction on the highway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, March 31, 2009$1.3 million · EF1 · 7 events
- Dust Storm and High Wind in Oregon, March 31, 2009$45,000 · 65 kt wind · 5 events
- Hail in Mississippi, March 31, 2009$40,000 · 1.75 in hail · 4 events
- Tornado and Flood in Florida, March 31, 2009EF1 · 5 events
- Damaging Wind in Florida, March 31, 2009$25,000 · 50 kt wind · 2 events
- Winter Storm in Minnesota, March 31, 200913 events
- High Surf in Hawaii, March 31, 200912 events
- Winter Storm and Winter Weather in Colorado, March 31, 200911 events
- Drought in Texas, March 31, 200910 events
- Winter Storm in Minnesota, March 31, 20099 events
- Hail and Damaging Wind in Texas, March 31, 20092 in hail · 9 events
- Tornado and Flash Flooding in Georgia, March 31, 2009EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162059, 162053, 162057, 162054, 162062, 161974.